CSN Login
Members Online: 6

Clinical Trial: Sutent/Nexavar/Placebo. Anyone on this trial?

alli_45242
Posts: 14
Joined: Jul 2009

I was diagnosed with stage 3a kidney cancer. Had radical right nephrectomy on 7/2/09. Oncologist says I need to be in a clinical trial. I got two other opinions and both said the same thing. Since the tumor had come out of the capsule a little bit, my risk of recurrence is higher. Has anyone else taken part in the clinical trial involving: Sutent, Nexavar, Placebo? If so, how did it go for you? I know you don't know what you are getting but just wanted to hear from others if they had taken part in this clinical trial. Thanks and take care!!

jambrake
Posts: 3
Joined: Sep 2009

Not part of any clinicl trial but am taking sutent. Had RCC in 1987. Found out this year (2009) that the RCC remained in my body and had settled on my ileum (hip area) and also small nodules in my lung. Have been on 50 mg sutent for 3 cycles, i.e 4 weeks on two weeks off is considered a cycle. Pet scan taken last week indicates that sutent is reducing the tumor. That is good news but doctor wants me to do at least 3 more cycles.

alli_45242
Posts: 14
Joined: Jul 2009

Wow, I guess back in 87 they didn't have the drugs they do now. I am glad the sutent is working for you. I will keep you in my prayers.

I am on 37.5 mg. daily since I just started it last week (1st cycle). Did you get any side effects and if so, how long was it before you noticed them? And, how bad did they get if you had them? I am on my 9th day, have quite a bit of fatigue and rash on palms and feet already.

Take care!!

jambrake
Posts: 3
Joined: Sep 2009

Yes, I got the side effects. Fatigue and loss of energy, stomach pains, heartburn, dry mouth, diareaha (sic), dry skin in certain areas,but the one that troubles me the most is the loss of taste. Everything is manageable but I love to eat good food and cannot do so because of the terrible taste of foods, hence I have lost about 30 lbs. I drink a lot of ensure and milkshakes.During the two weeks off I get a small % of my taste back but only in the last few days of my off weeks. Even then, when I can eat some food I am unable to eat very much because of, I suppose my stomach being smaller.

I noticed the fatigue in the first week but the 3rd and 4th week seems to be the hardest along with all the other side effects. I am lucky, I am retired so I can rest for a while when I get too tired. I also get foot problems that is sometime difficult to walk on.I use bag balm on my feet and it seem to really keep them moist and helps a lot. I walked the appalachian trail a couple of years ago and used the bag balm and never had a foot problem the time I was hiking and that is usually one of the worst problem hiking.

As I told my family, even with all the problems with the sutent, I could live with that, but the fact that I have a difficult time walking puts more strain on my other good side and therefore inceases the fatigue.

Keep me informed of your situation and if I can be of any help please let me know. Thank you for your prayers and I will do the same for you.

naniz
Posts: 12
Joined: Sep 2009

I had right radical nephrectomy on 10-13-08 stage 4 into lymp nodes and 4 tumors in lungs. I was asked to be in clinical trial and they did not give me much hope of anything. I turned down the clinical trial and ended up going to CTCA in Tulsa, Oklahoma where they gave me a combination of two chemos. one was by IV ( Velban ) and the other was nexavar by mouth. The Nexavar was not agreeing with me as it was running by body down really bad and they had to take it away after two months. They kept me on the velban but that was not doing much on the 4 tumors and they said they might switch me to torisel. I was told about a natural product and after I did the research on it i decided to try it. I started taking it in April of 09 and by 7-09 I was told all 4 tumors were gone and Pet Scan showed no more cancer signs. Very hard to believe, but it all is true. I have all my medical reports to show as proof.

s_d_l
Posts: 3
Joined: Nov 2009

So what is this natural product you've taken? Can you share?

pecan3.1415
Posts: 1
Joined: Nov 2009

what is this natural product?

Jean-Paul
Posts: 1
Joined: Dec 2009

Hey come on naniz, if you're going to go to great length to "tell your story", the least you could do is provide an ending. You talk of a natural product which proved MIRACLACULOUS for your situation, yet you don't bother to disclose what the natural product was? Forget your medical reports, I'm not a doctor - just cough-up the pertinent product information please.

mimi d
Posts: 1
Joined: Oct 2009

Hi,my husband had a nephrectomy in Aug.09 also adrenal gland and a portion of the colon was removed since the tumor was so big 12cms. It was stageIV and he is in a clinical trial for sorafenib/sunitnib. I know he is on on of these drugs not the placebo since he started having symptoms about 2-3 weeks in. He had increase in BP with headaches,rash,fatique and back pain at times. Since the symptoms occured his dose was decreased. He started on the trial in Nov.09. He seems to be good at this time. I wish you luck. I think its worth a try. God bless and I would love to hear from anyone in a similar situation. Thanks

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network